Hail, Clark
- When
- August 25, 12:55 PM EST to 12:58 PM EST
- Where
- Clark County, 0.87 mi NW of Enon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.880, -83.940
Strong to severe thunderstorms developed along a boundary dropping southeast in northwest flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong to severe thunderstorms developed along a boundary dropping southeast in northwest flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 25, 12:38 PM EST, 17 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 138 PM EDT Tue Aug 25 2020 .SYNOPSIS... Scattered showers and thunderstorms will persist through midweek as several weather disturbances move through the region. Summer heat returns today and Wednesday before a cold front and tropical moisture provide additional chances for showers and thunderstorms by weeks end. && .NEAR TERM /THROUGH TONIGHT/... Convection firing in central Ohio will continue to increase in coverage for the next few hours as the storms move to the southeast. New storm development is being indicated to run almost due south along the Scioto River with a continued propagation to the southeast. Bulk of models are showing that Dayton and Cincinnati metro areas will remain dry this afternoon, but the confidence in exactly the western edge of the storms that fire this afternoon remains low. Another storm east of KDAY has popped at the issuance of this update and accounted for attm. Low chance pops seem to be the best way to play this with a coverage wording. Lingering showers will dissipate relatively quickly this evening but some may hold together through the evening hours. Low temperatures in the mid to upper 60s are forecast. With the added moisture from rain and weak surface flow, some fog is possible for the Wednesday morning commute. && .SHORT TERM /WEDNESDAY/... A weakening stalled frontal boundary is forecast to be stretched from northwest to southeast across the area. Throughout the afternoon, the frontal boundary lifts northeastward, possibly initiating isolated to scattered thunderstorms across the far northeast. Otherwise, the rest of the forecast area is expected to be dry and hot with temperatures in the lower 90s. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Wednesday night looks like it will be dry, as a surface high pressure ridge temporarily builds in. On Thursday tropical moisture, probably the remnants of Hurricane Marco are pulled north around the surface ridge. This will bring a chance of showers and thunderstorms. High temperatures on Thursday will be in the mid to upper 80s. Thursday night might see a decrease of rain coverage as the region gets between systems. The remnants of current Tropical Storm Laura lift up into the region on Friday. The remnants of Laura will interact with a cold front trying to drop south through the Great Lakes. There are still differences in the exact path and timing of the center of Laura, but it appears that the center will pass to the south of the region through Kentucky Friday night into Saturday. The front will drop down through the region on Saturday, helping to eventually shunt the moisture through the region. Highs on Saturday will be much cooler, only reaching the upper 70s to lower 80s. GFS has come around to yesterday's ECMWF solution for Sunday, which builds in high pressure and dry weather. The high will bring pleasant conditions with highs only 75 to 80 degrees. As the high retreats to the east on Monday, moisture begins to return. The GFS is the quickest with the return of precipitation. Will carry some low PoPs in the Cinci Tri-State. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... VFR conditions will be found with the exception of isolated to widely scattered thunderstorm activity actually hitting an airport. Organized storms will remain generally east of the Scioto Valley and out of TAF forecasts today, but more could be in the offing tomorrow. Columbus/Rickenbacker seem to have the best potential tomorrow but will hold off on putting anything in here through 18Z. OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...McGinnis LONG TERM...Sites AVIATION...Franks
Hazardous Weather Outlook National Weather Service Wilmington OH 504 AM EDT Tue Aug 25 2020 OHZ026-034-035-042>046-051>056-061>065-073-074-082-260915- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Ross-Hocking-Pike- 504 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is potential for strong to severe storms to develop this afternoon, lingering into Tuesday evening. Damaging winds will be the primary severe weather threat. Heat indicies expected to be in the mid 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indicies expected to be in the mid 90s Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, while following all local, state and CDC guidelines. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-077>081-088- 260915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Butler-Warren-Clinton- Hamilton-Clermont-Brown-Highland-Adams-Scioto- 504 AM EDT Tue Aug 25 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Heat indicies expected to be in the mid 90s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indicies expected to be in the mid 90s Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Cincinnati radar (KILN), 52 km away, was scanning. The volume nearest the first event began at 17:56 UTC.
17 thunderstorm wind, 4 hail. Local standard time, as filed.
A roof was blown off a barn on Zimmerman Road.
A semi-trailer was blown over on U.S. 22 near Reed Road.
A pole was knocked down on OH-72 and Black Road.
A 10 to 12 inch diameter tree limb was knocked down.
A tree was knocked down onto a house and power lines.
A large limb was blown down.
A tree was blown down into the road.
A tree was knocked down onto a car.
Three mature trees were knocked down near the intersection of County Line and Hempstead Roads.
Multiple trees were reported knocked down across the county, but most reports were from the Logan area.
Three trees and many branches were reported knocked down.
Two trees and several large limbs were blown down.
The gust was measured on a home weather station.
A couple of trees and several large limbs were reported knocked down.
A 20 inch diameter tree was snapped. Also an 8 inch diameter tree limb was knocked down.
Numerous trees were reported knocked down.
A Ham radio operator reported nickel size hail in Green Township.
A power pole and wires were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2020Every state in 2020This day in weather historyWarnings in Ohio, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904999, 905007, 905022, 905023, 905024, 905000, 907751, 907753, 907754, 907763, 907768, 907769, 907770, 907771, 907898, 905001, 907778, 907779, 907780, 905021, 907881.